Erythema Nodosum as a Result of Estrogen Patch Therapy for Prostate Cancer: A Case Report

Christopher Coyle; Stephen Mangar; Paul Abel; Ruth E. Langley

Disclosures

J Med Case Reports. 2015;9(285) 

In This Article

Discussion

Attributing the underlying etiology of erythema nodosum relies on the exclusion of other potential causes that fit with the case history. Behçet's disease may also present with a combination of erythema nodosum and ophthalmic signs, however Behçet's disease is usually associated with redness and inflammation of the eyes rather than bilateral subconjunctival hematomas, and the absence of any of other features (recurrent mouth and genital ulcers) made this an unlikely diagnosis. Another etiology considered was infection, given the finding of raised C-reactive protein; however, no infective source was identified. Whilst an infectious etiology could not be excluded, given that the initiation and discontinuation of estrogen patches corresponded with the emergence and resolution of erythema nodosum, it seemed highly probable that estrogen was the underlying cause in this case.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....